A warning has been issued over a strong "bad batch of blues and yellows" on the streets of Belfast following 12 overdoses in 24 hours.
Outreach workers have seen an increase in overdoses, with some of those affected requiring CPR a councillor has said.
It's believed to be linked to a strong "bad batch" of blues and yellows which contain benzodiazepines and opiates.
Independent councillor Paul McCusker said: "Services are working under extreme pressure with increasing numbers of individuals experiencing issues with an addiction and homelessness.
"I will be writing to the PSNI, Belfast City Council, NIHE and the public health agency to highlight these concerns.
"We need better joint up working, more suitable accommodation for those experiencing an addiction and homelessness and quicker access to addiction services to ensure those who require this support can get the wrap around support they desperately need.
"Staff and volunteers work extremely hard every day and night on the streets but they report its becoming more challenging, thank you to all those outreach workers who support those most vulnerable in Belfast."
The Public Health Agency said it has been alerted to a risk of overdoses associated with yellow tablets thought to be benzodiazepines containing metonitazene/nitazene.
In a statement, it added: "Nitazenes are a category of new synthetic opioids (NSO) with varying levels of potency that can have damaging effects to the body.
"Nitazenes have been known to be administered by many routes including intravenous, oral, sublingual, nasal and vaping. The effects include reduced breathing, reduced heart rate, constricted pupils, drowsiness, euphoria, nausea, itching and risk of overdoses."
The PHA said it is working closely with partner organisations to support individuals who may be affected and have provided harm reduction advice for those who misuse drugs.
It added: "The risk of overdose increases when you mix any drugs. Most fatal overdoses involve the use of more than one type of drug, and any combination of prescription drugs, over-the-counter drugs, illicit drugs and alcohol can be dangerous.
"Mixing different types of drugs is unpredictable, can increase the toxicity of already potentially harmful substances and increases the risk of serious harm."
For those who use drugs, the PHA has issued the following advice:
exercise extreme caution when taking any substance if you are unsure what is in it;
take a test dose to start out with – start with a smaller dose than you usually would;
avoid taking more than one substance at a time – risk of overdose increases when you mix any drugs;
never use alone – make sure there is someone with you who can ring an ambulance.
For further information and access to services please see www.drugsandalcoholni.info.
Want a quick and expert briefing on the biggest news stories? Listen to our latest podcasts to find out What You Need To Know.